MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB215
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: hemicolectomy.Event description: the device malfunctioned towards the end of the operation.It worked well for the first few hours of the operation.The surgeon simply closed the handle and was unable to reopen it.I tested the device myself today and i could not open the handle either.It is completly stuck.The other devices of the same lot are working properly.Additional information received by applied medical rep via email on 22sep25: it is unknown what caused the jaws to be locked closed.The surgeon just used the device plastic to plastic and was unable to open it again.No audible or visual damage to the device prior to the incident.The handle lever itself was completely stuck.Not just the jaws.They cut the tissue and were able to remove the device with locked jaws/handle.There was some minor tissue damage.It was observed once because they were unable to open the jaws/handle.They had to use another dive afterwards.It had been used for several hours already.I would guess a few hundreds.It didn´t unlatch.They couldn´t open the jaws.Investigation: device replacement.Patient status: no clinical impact to the patient.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of the jaws not opening.The internal trigger component was observed to be bent.Based on the condition of the returned unit, it is likely that the reported event was caused by the bent trigger component, which prevented the jaws from opening.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.Corrections performed to sections b5, e1 and e2.Corrections performed to update "investigation" to " intervention", "denmark" to "germany" and "no" to "yes".
 
Event or Problem Description
Procedure performed: hemicolectomy.Event description: the device malfunctioned towards the end of the operation.It worked well for the first few hours of the operation.The surgeon simply closed the handle and was unable to reopen it.I tested the device myself today and i could not open the handle either.It is completly stuck.The other devices of the same lot are working properly.Additional information received by applied medical rep via email on 22sep25: it is unknown what caused the jaws to be locked closed.The surgeon just used the device plastic to plastic and was unable to open it again.No audible or visual damage to the device prior to the incident.The handle lever itself was completely stuck.Not just the jaws.They cut the tissue and were able to remove the device with locked jaws/handle.There was some minor tissue damage.It was observed once because they were unable to open the jaws/handle.They had to use another dive afterwards.It had been used for several hours already.I would guess a few hundreds.It didn´t unlatch.They couldn´t open the jaws.Intervention: device replacement.Patient status: no clinical impact to the patient.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23296576
Report Number2027111-2025-00807
Device Sequence Number4889645
Product Code GEI
UDI-Device Identifier00607915139353
UDI-Public(01)00607915139353
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB215
Device Catalogue Number101477727
Device Lot Number1545380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.; TROCARS.
Patient SexUnknown